Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Having palpitations after taking prednisone. Is it okay if I stop taking it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1484 Questions
I took 24 mg prednisone 1st day? Then 20 mgsecond day. ( order is till 6 days) im having palpitations.. Is it ok to stop it??
Posted Fri, 1 Nov 2013 in Medicines and Side Effects
Answered by Dr. Albana Sejdini 9 hours later
Brief Answer:
If reducing the dose for 6 days by 4 mg,can stop..

Detailed Answer:

If you are using prednisone according to your doctor's prescription, then, follow it exactly as advised.

Please keep in mind that corticoids like prednisone are given at low dose at the beginning (not such 24 mg per day but less up to 2 or 4 mg/day) then, gradually the dose is increased until the desired highest dose for the effect.

Then, this highest dose is gradually decreased on daily basis until reaching the maintenance dose which is usually up to 20 mg daily for as long as the curing-disease requires.

After the desired effect is reached, the daily maintenance dose is reduced daily until stopping it.

According to this, I believe, your 24 mg prednisone is related to the maintenance dose, which can be reduced daily by 4 or 2 mgs until stopping it.

For 6 days, reducing 4 mg/day, you can stop at this point (last day, 6th day).

Sometimes, the use of cortocoids is associated with hypertension which can explain your palpitations, please check your blood pressure.

Hope it answered to your inquiry!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor